Alert archive / Wyoming / Snow Advisories in 2007
Snow Advisory 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow advisory at Jan 11, 2007, 5:08 AM MST for Weston County, Wyoming. It took effect at Jan 11, 2007, 12:00 PM MST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 5:08 AM MST (12:08 UTC)
- In effect from
- Jan 11, 2007, 12:00 PM MST
- Expired
- Jan 12, 2007, 9:40 PM MST
- In force
- 34 hr
- Issued by
- NWS Cheyenne, WY
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 111208 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 508 AM MST THU JAN 11 2007 ...SNOW WILL DEVELOP OVER MUCH OF SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT... .A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN REGION FRIDAY AND THEN MOVE SLOWLY EAST THROUGH SUNDAY. COLD...UPSLOPE WINDS WILL ALSO BE AT THE SURFACE TODAY THROUGH SUNDAY. THE COMBINATION WILL PRODUCE A WIDESPREAD AND LONG DURATION SNOW EVENT OVER SOUTHEAST WYOMING. THE HEAVIEST SNOW WILL BE OVER CARBON...ALBANY AND CONVERSE COUNTIES TONIGHT THROUGH EARLY FRIDAY NIGHT. WYZ059-061>065-111900- /O.NEW.KCYS.SN.Y.0002.070112T0000Z-070113T0600Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE 508 AM MST THU JAN 11 2007 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM MST FRIDAY. THE ADVISORY AREA INCLUDES THE CITIES OF RAWLINS... SARATOGA...LARAMIE AND DOUGLAS. SNOW WILL DEVELOP OVER CARBON...ALBANY AND CONVERSE COUNTIES TODAY AND CONTINUE THROUGH SATURDAY. THE HEAVIEST SNOWFALL WILL TAKE PLACE OVER THAT AREA TONIGHT THROUGH EARLY FRIDAY NIGHT. NEW SNOWFALL DURING THAT TIME WILL BE BETWEEN 6 AND 10 INCHES. WINDS WILL GENERALLY BE BETWEEN 10 AND 20 MPH...BUT GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED OVER NORTHERN CARBON COUNTY. THE WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE NORTH PART OF CARBON COUNTY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEILAND
6 follow-up statements
000 WWUS45 KCYS 111849 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1149 AM MST THU JAN 11 2007 ...SNOW AND BITTERLY COLD TEMPERATURES WILL AFFECT MUCH OF SOUTHEAST WYOMING TODAY THROUGH EARLY FRIDAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN REGION FRIDAY AND THEN MOVE SLOWLY EAST THROUGH SUNDAY. COLD...UPSLOPE WINDS HAVE ALREADY BEGUN...AND THEY WILL LAST THROUGH SUNDAY. THE COMBINATION WILL PRODUCE A WIDESPREAD AND LONG DURATION SNOW EVENT OVER SOUTHEAST WYOMING. THE HEAVIEST SNOW WILL BE OVER CARBON...ALBANY AND CONVERSE COUNTIES THIS AFTERNOON THROUGH EARLY FRIDAY NIGHT. WYZ059-061>065-120300- /O.EXT.KCYS.SN.Y.0002.070111T1900Z-070113T0600Z/ CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE 1149 AM MST THU JAN 11 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM MST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST FRIDAY. SNOW HAS DEVELOPED OVER CONVERSE COUNTY AND WILL SPREAD INTO CARBON AND ALBANY COUNTIES THROUGH THE AFTERNOON AND EVENING HOURS. THE HEAVIEST SNOWFALL WILL TAKE PLACE OVER THOSE AREAS TONIGHT THROUGH EARLY FRIDAY NIGHT. NEW SNOWFALL DURING THAT TIME WILL BE BETWEEN 6 AND 10 INCHES. WINDS WILL GENERALLY BE BETWEEN 10 AND 20 MPH...BUT GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED OVER NORTHERN CARBON COUNTY. THE WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE NORTH PART OF CARBON COUNTY. IN ADDITION...THE PASSAGE OF A COLD FRONT THIS MORNING HAS BROUGHT BITTERLY COLD AIR TO THE REGION. EXPECT TEMPERATURES TO FALL THROUGH THE SINGLE DIGITS THIS AFTERNOON...AND LOW TEMPERATURES BELOW ZERO TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SOWKO
000 WWUS45 KCYS 120239 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MST THU JAN 11 2007 ...SNOW AND BITTERLY COLD TEMPERATURES WILL AFFECT MUCH OF SOUTHEAST WYOMING THROUGH FRIDAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN REGION FRIDAY AND THEN MOVE SLOWLY EAST THROUGH SUNDAY. COLD...UPSLOPE WINDS WILL CONTINUE THROUGH SUNDAY. THE COMBINATION WILL PRODUCE A WIDESPREAD AND LONG DURATION SNOW EVENT OVER SOUTHEAST WYOMING. WYZ059-121200- /O.EXT.KCYS.SN.Y.0002.000000T0000Z-070112T1500Z/ CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 739 PM MST THU JAN 11 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM MST FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST FRIDAY. SNOW WILL CONTINUE ACROSS CONVERSE COUNTY OVERNIGHT. AS OF 7 PM...SNOWFALL AMOUNTS ACROSS CONVERSE COUNTY RANGE AN INCH OR TWO IN DULL CENTER TO 3 OR 4 INCHES IN DOUGLAS TO AROUND 8 INCHES IN GLENROCK. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL FALL ACROSS MOST OF THE AREA THROUGH 8 AM MST TOMORROW. NORTHWEST WINDS OF 15 TO 20 MPH WILL CREATE AREAS OF BLOWING SNOW ACROSS CONVERSE COUNTY. ADDITIONALLY...SUB ZERO TEMPERATURES ARE ALREADY ENTRENCHED INTO THE AREA AND WILL BOTTOM OUT BETWEEN -10 AND -15 BY EARLY TOMORROW MORNING. IF TRAVEL IS NECESSARY OVERNIGHT...MAKE SURE TO LET SOMEONE KNOW OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ061>065-121200- /O.CON.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE 739 PM MST THU JAN 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY. SNOW WILL CONTINUE ACROSS CARBON AND ALBANY COUNTIES OVERNIGHT. AS OF 7 PM...SNOWFALL AMOUNTS ACROSS THESE COUNTIES RANGE FROM AN INCH IN MEDICINE BOW...TO 1 TO 2 INCHES IN RAWLINS AND LARAMIE...AND 3 TO 4 INCHES IN MUDDY GAP. STORM TOTAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES...WITH LOCALLY A FOOT IN THE SNOWY RANGE ARE ANTICIPATED BY LATE FRIDAY. WINDS OF 15 TO 20 MPH WILL CREATE AREAS OF BLOWING SNOW ACROSS THESE AREAS. LOCALLY STRONGER WINDS NEAR ARLINGTON AND ELK MOUNTAIN WILL SHARPLY REDUCE VISIBILITIES ALONG INTERSTATE 80 AND HIGHWAY 34. ADDITIONALLY...SUB ZERO TEMPERATURES ARE ALREADY ENTRENCHED INTO THE AREA AND WILL BOTTOM OUT AROUND -10 BY EARLY TOMORROW MORNING. IF TRAVEL IS NECESSARY OVERNIGHT...MAKE SURE TO LET SOMEONE KNOW OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAHN
000 WWUS45 KCYS 121200 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MST FRI JAN 12 2007 ...SNOW AND BITTERLY COLD TEMPERATURES WILL CONTINUE TO AFFECT MUCH OF SOUTHEAST WYOMING TODAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN REGION TODAY AND THEN MOVE SLOWLY EAST THROUGH SUNDAY. COLD...UPSLOPE WINDS WILL CONTINUE THROUGH SUNDAY. THE COMBINATION WILL PRODUCE A WIDESPREAD AND LONG DURATION SNOW EVENT OVER SOUTHEAST WYOMING. WYZ063-122000- /O.UPG.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ /O.NEW.KCYS.WS.W.0001.070112T1200Z-070113T0600Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 500 AM MST FRI JAN 12 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE ACROSS THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES TODAY. TOTAL SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 15 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW IN ADDITION TO BITTER COLD WIND CHILLS. IF TRAVEL IS NECESSARY...BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ066-122000- /O.EXA.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 500 AM MST FRI JAN 12 2007 ...SNOW ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE ACROSS THE LARAMIE RANGE TODAY.TOTAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 15 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW IN ADDITION TO BITTER COLD WIND CHILLS. IF TRAVEL IS NECESSARY...BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ061-062-064-065-122000- /O.CON.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... GARRETT...LARAMIE 500 AM MST FRI JAN 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE ACROSS CARBON AND ALBANY COUNTIES TODAY. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 15 TO 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. LOCALLY STRONGER WINDS NEAR ARLINGTON AND ELK MOUNTAIN WILL SHARPLY REDUCE VISIBILITIES ALONG INTERSTATE 80 AND HIGHWAY 34. IF TRAVEL IS NECESSARY...BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ059-121500- /O.CON.KCYS.SN.Y.0002.000000T0000Z-070112T1500Z/ CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 500 AM MST FRI JAN 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. SNOW WILL CONTINUE ACROSS CONVERSE COUNTY EARLY THIS MORNING. TOTAL SNOWFALL AMOUNTS OF 4 TO 8 INCHES WILL OCCUR BEFORE THE SNOW STARTS TO DECREASE AND BECOME MORE INTERMITTENT LATER THIS MORNING. NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE BITTER COLD WIND CHILLS. IF TRAVEL IS NECESSARY THIS MORNING...BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JR
000 WWUS45 KCYS 121511 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 811 AM MST FRI JAN 12 2007 ...SNOW AND BITTERLY COLD TEMPERATURES WILL CONTINUE TO AFFECT MUCH OF SOUTHEAST WYOMING TODAY... .VERY COLD UPSLOPE WINDS WILL PERSIST INTO SATURDAY. MEANWHILE...AN UPPER LEVEL STORM SYSTEM WILL SLOWLY MAKE ITS WAY OUT OF THE GREAT BASIN INTO THE CENTRAL ROCKIES. THE COMBINATION WILL PRODUCE A LONG DURATION LIGHT SNOW EVENT OVER SOUTHEAST WYOMING. WYZ059-121615- /O.EXP.KCYS.SN.Y.0002.000000T0000Z-070112T1500Z/ CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 811 AM MST FRI JAN 12 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SOME LIGHT SNOW WILL FALL AT TIMES TODAY BUT THERE WILL BE LITTLE ADDITIONAL ACCUMULATION. $$ WYZ063-122300- /O.CON.KCYS.WS.W.0001.000000T0000Z-070113T0600Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 811 AM MST FRI JAN 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE SNOWY AND SIERRA MADRE RANGES. SNOW WILL CONTINUE ACROSS THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES TODAY. TOTAL SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 10 TO 20 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW IN ADDITION TO BITTER COLD WIND CHILLS. IF TRAVEL IS NECESSARY...BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE DRIVING. TAKE THE TIME TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ061-062-064>066-122300- /O.CON.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... GARRETT...LARAMIE...BUFORD...HORSE CREEK 811 AM MST FRI JAN 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY INCLUDES THE LARAMIE RANGE AND LARAMIE VALLEY AS WELL AS THE LOWER ELEVATIONS OF CARBON COUNTY. LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL SNOWFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 10 TO 20 MPH WILL CREATE LOCAL BLOWING AND DRIFTING SNOW IN ADDITION TO BITTER COLD WIND CHILL TEMPERATURES. IF TRAVEL IS NECESSARY...BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JLH
000 WWUS45 KCYS 122024 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 124 PM MST FRI JAN 12 2007 ...SNOW AND BITTERLY COLD TEMPERATURES WILL CONTINUE TO AFFECT MUCH OF SOUTHEAST WYOMING THROUGH THE EVENING... .A SLOW MOVING UPPER LEVEL TROUGH WILL MOVE INTO UTAH THIS EVENING. WIDESPREAD LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH THE EVENING. WYZ063-130600- /O.CON.KCYS.WS.W.0001.000000T0000Z-070113T0600Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 124 PM MST FRI JAN 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW WILL CONTINUE ACROSS THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES THROUGH THIS EVENING. TOTAL SNOWFALL AMOUNTS OF 8 TO 12 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 10 TO 20 MPH WILL CREATE SOME BLOWING AND DRIFTING SNOW IN ADDITION TO BITTERLY COLD WIND CHILLS. IF TRAVEL IS NECESSARY...PLEASE BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE DRIVING. PLEASE TAKE THE TIME TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ061-062-064>066-130600- /O.CON.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... GARRETT...LARAMIE...BUFORD...HORSE CREEK 124 PM MST FRI JAN 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS EVENING. TOTAL SNOWFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED BY THIS EVENING. WINDS OF 10 TO 20 MPH WILL CREATE LOCAL BLOWING AND DRIFTING SNOW IN ADDITION TO BITTER COLD WIND CHILL TEMPERATURES. IF TRAVEL IS NECESSARY...PLEASE BE SURE TO NOTIFY SOMEONE OF YOUR TRAVEL PLANS BEFORE YOU DEPART. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RUBIN
000 WWUS45 KCYS 130440 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 940 PM MST FRI JAN 12 2007 WYZ063-130545- /O.CAN.KCYS.WS.W.0001.000000T0000Z-070113T0600Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 940 PM MST FRI JAN 12 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS DECREASED IN INTENSITY THIS EVENING ACROSS THE AREA...AND SO THE WARNING HAS BEEN CANCELLED. LIGHT SNOW WILL STILL FALL ACROSS THE REGION OVERNIGHT...BUT ADDITIONAL AMOUNTS WILL ONLY BE 1 TO 3 INCHES. MOTORISTS SHOULD STILL USE CAUTION AS ROADS WILL BE SLICK AND SNOWY IN SPOTS. IN ADDITION...BITTERLY COLD ARCTIC AIR AND SOME 10 TO 15 MPH WINDS WILL PRODUCE WIND CHILLS AS COLD AS 30 BELOW. $$ WYZ061-062-064>066-130545- /O.CAN.KCYS.SN.Y.0002.000000T0000Z-070113T0600Z/ SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... GARRETT...LARAMIE...BUFORD...HORSE CREEK 940 PM MST FRI JAN 12 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW ADVISORY. SNOW HAS DECREASED IN INTENSITY THIS EVENING ACROSS THE AREA...AND SO THE ADVISORY HAS BEEN CANCELLED. LIGHT SNOW WILL STILL FALL AT TIMES ACROSS THE REGION OVERNIGHT...BUT ADDITIONAL AMOUNTS WILL ONLY BE AROUND AN INCH OR LESS. MOTORISTS SHOULD STILL USE CAUTION AS ROADS WILL BE SLICK AND SNOWY IN SPOTS. IN ADDITION...BITTERLY COLD ARCTIC AIR AND SOME 10 TO 15 MPH WINDS WILL PRODUCE WIND CHILLS AS COLD AS 30 BELOW. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Jan 11, 4:00 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 11, 4:00 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MST THU JAN 11 2007
.SHORT TERM...ADVERTISED BIG CHANGE IN THE WEATHER STILL LOOKS TO BE
ON TRACK FOR THE REGION. MUCH COLDER WEATHER ALONG WITH GENERALLY
LIGHT SNOW WILL BE OVER MUCH OF THE CWA LATER TODAY AND THROUGH
FRIDAY NIGHT. THE DEVELOPING UPER LOW WAS OVER THE PACIFIC NORTHWEST
EARLY THIS MORNING AND WILL DIG SOUTH AND BY FRIDAY AFTERNOON WILL BE
OVER THE GREAT BASIN. THE FEATURE THEN MOVES SLOWLY EAST THROUGH 12Z
SATURDAY. 00Z MODELS NOW ARE MORE SIMILAR IN THEIR TIMING AND TRACK
OF THE UPPER LOW. THE SHALLOW SURFACE COLD FRONT HAS ALREADY MOVED
THROUGH MUCH OF THE CWA AS OF 10Z WITH THE EXCEPTION OF SOUTH OF A
KCYS TO KRWL LINE. THE FRONT SHOULD MOVE THROUGH THE REST OF THE
CWA DURING THE MORNING HOURS AND WILL BE SLOWER TO MOVE SOUTHWEST
DUE ITS SHALLOW NATURE. LOW CLOUDS LAG THE FRONTAL PASSAGE BY 4 TO
6 HOURS AND THE PRECIPITATION EVEN MORE. AS OF 1030Z THE MORE
WIDESPREAD SNOW WAS OVER NATRONA COUNTY AND AREAS NORTH. TEMPERATURES
TODAY WILL BE NEARLY STEADY OR EVEN FALLING BEHIND THE FRONT AND
THEN FALL LATER IN THE DAY IN CURRENT AREAS AHEAD OF THE FRONT. THE
CHILLY TEMPERATURES HAVE BEEN A GIVEN FOR THE CWA FOR ESPECIALLY
TONIGHT THROUGH FRIDAY NIGHT. GUIDANCE HAS EVEN TRENDED COLDER THE
PAST FEW RUNS. THE MAIN QUESTION IS SNOW AMOUNTS OVER MUCH OF THE
CWA AS WELL AS PRECIPITATION TYPE OVER THE EAST PART OF THE CWA.
SYNOPTIC PATTERN IS FAVORABLE FOR THE LONG DURATION LIGHT SNOW EVENT
AS THE 300 MB JET RIDES OVER THE SHALLOW ARCTIC BOUNDARY. BEST
FORCING AND DEEPER MOISTURE STILL APPEARS TO BE IN THE AREA FROM
CARBON COUNTY TO CONVERSE COUNTY. MODELS HAVE BEEN CONSISTENT ON
THEIR QPF AND HPC GUIDANCE HAS AS MUCH AS 6 TO 12 INCHES OF SNOW
OVER THAT AREA FROM LATER TODAY THROUGH 12Z SATURDAY. WILL GO AHEAD
AND ISSUE A SNOW ADVISORY FOR CARBON TO CONVERSE COUNTIES FOR TONIGHT
THROUGH MIDNIGHT FRIDAY NIGHT. THE SNOW WILL BECOME LIGHTER FURTHER
EAST IN THE CWA AS THE BOUNDARY LAYER REMAINS QUITE SHALLOW AND NOT
AS MOIST AIR SEEMS TO BE OVER THE ARCTIC AIR MASS. FORECAST RAOBS
INDICATE THE POSSIBILITY OF FREEZING DRIZZLE OVER THE NORTHEAST PART
OF THE CWA TODAY AND SHIFTING TO THE SOUTHERN NEBRASKA PANHANDLE BY
TONIGHT.
.LONG TERM...SATURDAY THROUGH WED. COLD AND UNSETTLED WEATHER WILL
CONTINUE INTO NEXT WEEK. A BROAD AND DEEP UPPER TROUGH WILL REMAIN
OVER THE FORECAST AREA AS ENERGY PERIODICALLY MOVES THROUGH THE
TROUGH. THE MODELS VARY ON THE DETAILS SO IT MAKES SENSE TO FORECAST
RATHER CONSERVATIVELY AT THIS POINT UNTIL THE PICTURE BECOMES MORE
CLEAR. THE TROUGH WILL FINALLY MOVE OFF TO THE EAST TUE AS DRIER
NORTHWESTERLY FLOW ALOFT DEVELOPS OVER THE FORECAST AREA.
NORTHWESTERLY UPPER FLOW WILL CONTINUE WED. COLD AND MOIST SURFACE
BASED UPSLOPE FLOW WILL CONTINUE SAT AS SURFACE LOW PRESSURE MOVES
TO OUR SOUTH WITH ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS.
SUNDAY WILL REMAIN QUITE COLD WITH SNOW A CONTINUING POSSIBILITY.
THE AIRMASS WILL DRY MON UNDER THE INFLUENCE OF SURFACE HIGH
PRESSURE...ALTHOUGH TEMPS WILL REMAIN VERY CHILLY. DRY LOW LEVEL
DOWNSLOPE FLOW WILL INITIATE A MODEST WARMING TREND TUE. WED WILL
REMAIN DRY WITH TEMPERATURES CONTINUING TO MODERATE...ALTHOUGH TEMPS
WILL STILL BE BELOW NORMAL.
&&
.AVIATION...IFR CEILINGS AND VISIBILITIES WILL SPREAD INTO OR DEVELOP
OVER MOST LOCATIONS IN THE CWA THROUGH EARLY TONIGHT BEHIND THE COLD
FRONT. THE VISIBILITIES WILL BE REDUCED BY MAINLY LIGHT SNOW...WITH
FREEZING DRIZZLE A POSSIBILITY MAINLY NORTH OF A KLSK TO KAIA LINE
TODAY AND THEN SHIFTING TO MAINLY THE SOUTHERN NEBRASKA PANHANDLE
TONIGHT. NEEDLESS TO SAY...ICING WILL BE A CONCERN OVER MUCH OF THE
CWA LATER TODAY AND TONIGHT...ESPECIALLY IN THE WESTERN NEBRASKA
PANHANDLE. TURBULENCE CAN ALSO BE EXPECTED NEAR THE TOP OF THE
BOUNDARY LAYER WHICH WILL VARY FROM 10 THOUSAND FEET MSL IN THE
NORTH PART OF THE CWA TO 5 TO 7 THOUSAND FEET MSL IN SOUTHERN
SECTIONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY TONIGHT THROUGH MIDNIGHT FRIDAY NIGHT FOR PARTS
OF SOUTH CENTRAL AND EAST CENTRAL WYOMING. ZONES 59..61>64.
NE...NONE.
&&
SHORT TERM...MSW
LONG TERM....JR
AVIATION...MSWHazardous weather outlook, Jan 11, 4:52 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 452 AM MST THU JAN 11 2007 WYZ059-061>065-121200- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 452 AM MST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY HAS BEEN ISSUED EFFECTIVE FROM LATE THIS AFTERNOON THROUGH FRIDAY EVENING. A VERY COLD AIRMASS WILL MOVE INTO THE AREA TODAY AND SNOW WILL DEVELOP BY THIS AFTERNOON. SEVERAL INCHES OF SNOW ARE EXPECTED BY LATE TONIGHT. PLEASE REFER TO NWS PRODUCT WWUS45 FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SNOW ADVISORY IS IN EFFECT THROUGH FRIDAY EVENING. SEVERAL ADDITIONAL INCHES OF SNOW ARE EXPECTED THROUGH FRIDAY NIGHT. PLEASE REFER TO NWS PRODUCT WWUS45 FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-066>070-121200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 452 AM MST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY COLD AIRMASS WILL MOVE INTO THE AREA TODAY. AREAS OF LIGHT SNOW AND FREEZING DRIZZLE WILL DEVELOP THIS AFTERNOON OVER MUCH OF THE AREA AND WILL POSSIBLE OVER THE ENTIRE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW AND VERY COLD TEMPERATURES ARE EXPECTED EACH DAY FRIDAY THROUGH MONDAY. TUESDAY AND WEDNESDAY WILL BE DRY WITH MODERATING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:44 PM MST | Dense Fog Advisory | CYS | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.